Alert archive / New York / Wind Advisories in 2008

Wind Advisory 4, NWS New York, NY

February 10, 20084 counties in Connecticut; 9 counties in New York; Hudson County, Passaic County, New Jersey

NWS New York, NY issued this wind advisory at Feb 10, 2008, 4:44 AM EST for 4 counties in Connecticut; 9 counties in New York; Hudson County, Passaic County, New Jersey. It took effect at Feb 10, 2008, 12:00 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2008, 4:44 AM EST (09:44 UTC)
In effect from
Feb 10, 2008, 12:00 PM EST
Expired
Feb 11, 2008, 5:09 AM EST
In force
17 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 465 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
465 m²/s²
0-3 km storm-relative helicity
549 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 100944
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
444 AM EST SUN FEB 10 2008

...BLUSTERY CONDITIONS THIS AFTERNOON AND TONIGHT...

.AN ARCTIC COLD FRONT WILL CROSS THE AREA THIS MORNING...BRINGING
STRONG GUSTY WINDS TO THE TRI-STATE AREA THIS AFTERNOON AND TONIGHT. 

CTZ005>012-NJZ002>006-011-NYZ067>081-101745-
/O.NEW.KOKX.WI.Y.0004.080210T1700Z-080211T1100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
444 AM EST SUN FEB 10 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EST MONDAY.

AN ARCTIC COLD FRONT WILL CROSS THE REGION THIS MORNING. WEST WINDS
BEHIND THE FRONT WILL INCREASE THIS AFTERNOON TO 20 TO 30 MPH WITH
GUSTS 45 TO 50 MPH...AND WILL CONTINUE INTO TONIGHT. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

GOODMAN
4 follow-up statements
000 
WWUS71 KOKX 101736
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1236 PM EST SUN FEB 10 2008

...BLUSTERY CONDITIONS THIS AFTERNOON AND TONIGHT...

.AN ARCTIC COLD FRONT WILL CROSS THE AREA BRINGING STRONG GUSTY
WINDS TO THE REGION THIS AFTERNOON AND TONIGHT.

CTZ005>012-NJZ002>006-011-NYZ067>081-102200-
/O.CON.KOKX.WI.Y.0004.000000T0000Z-080211T1100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1236 PM EST SUN FEB 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

AN ARCTIC COLD FRONT WILL CROSS THE REGION. STRONG WEST WINDS
BEHIND THE FRONT OF 20 TO 30 MPH...WITH GUSTS 45 TO 50 MPH...CAN
BE EXPECTED THROUGH THE AFTERNOON AND INTO TONIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KOKX 102027
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
327 PM EST SUN FEB 10 2008

...BLUSTERY CONDITIONS THROUGH TONIGHT...

.STRONG WESTERLY WINDS BEHIND AN ARCTIC COLD FRONT WILL PREVAIL
THROUGH TONIGHT.

CTZ005>012-NJZ002>006-011-NYZ067>081-110500-
/O.CON.KOKX.WI.Y.0004.000000T0000Z-080211T1100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
327 PM EST SUN FEB 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

AN ARCTIC COLD FRONT WILL CONTINUE TO PASS TO THE EAST. STRONG
WEST WINDS BEHIND THIS FRONT CAN BE EXPECTED. WEST WINDS OF 25 TO
35 MPH...WITH GUSTS 45 TO 50 MPH AT TIMES...WILL OCCUR THROUGH
TONIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KOKX 110352
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1052 PM EST SUN FEB 10 2008

...BLUSTERY CONDITIONS THROUGH TONIGHT...

.STRONG WESTERLY WINDS BEHIND AN ARCTIC COLD FRONT WILL PREVAIL
THROUGH TONIGHT.

CTZ005>012-NJZ002>006-011-NYZ067>081-111100-
/O.CON.KOKX.WI.Y.0004.000000T0000Z-080211T1100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1052 PM EST SUN FEB 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

STRONG WEST WINDS CONTINUE AS COLD AIR MOVES IN BEHIND AN ARCTIC
FRONT THAT MOVED THROUGH THE REGION SUNDAY AFTERNOON. WEST WINDS
OF 25 TO 35 MPH...WITH GUSTS 45 TO 50 MPH AT TIMES...WILL OCCUR
THROUGH TONIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND EVEN WEAKENED
TREES MAY FALL WITH THESE HIGH WINDS.

$$
000 
WWUS71 KOKX 111009
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
509 AM EST MON FEB 11 2008

CTZ005>012-NJZ002>006-011-NYZ067>081-111115-
/O.CAN.KOKX.WI.Y.0004.000000T0000Z-080211T1100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
509 AM EST MON FEB 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

WHILE WESTERLY WINDS WILL REMAIN GUSTY TODAY...THEY ARE NO LONGER
EXPECTED TO REACH ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Feb 10, 12:29 AM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Feb 10, 12:29 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1229 AM EST SUN FEB 10 2008

.SYNOPSIS...
WARM FRONTAL BOUNDARY ALONG WITH WEAK LOW PRESSURE WILL MOVE
ACROSS THE REGION TONIGHT. WEAK SURFACE RIDGING WILL BUILD IN
BEHIND THE FRONTAL BOUNDARY. A STRONG ARCTIC COLD FRONT WILL PUSH
THROUGH THE AREA LATE SUNDAY MORNING INTO THE EARLY AFTERNOON.
RAIN AND SNOW SHOWERS WILL BE POSSIBLE AHEAD OF THE FRONT. MUCH
COLDER AIR FLOWS IN BEHIND THE FRONT AND WINDS WILL BECOME STRONG
AND GUSTY. SUNDAY NIGHT INTO MONDAY ARCTIC HIGH PRESSURE FROM THE
NORTHERN PLAINS BUILDS INTO THE AREA. THE HIGH WILL BE OVER THE
AREA MONDAY NIGHT AND THEN SLIDE OFFSHORE AS WARM FRONT APPROACHES
TUESDAY. THE ASSOCIATED LOW WILL MOVE NORTH AND EAST TUESDAY NIGHT
WITH THE COLD FRONT PUSHING THROUGH WEDNESDAY.HIGH PRESSURE BUILDS
IN WEDNESDAY NIGHT AND THURSDAY...FOLLOWED BY ANOTHER LOW AND COLD
FRONT FRIDAY. MORE COLD AIR MOVES IN SATURDAY AS HIGH PRESSURE
BUILDS IN FROM THE NORTH.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SCATTERED SHOWERS AND ISOLATED TSTMS AHEAD OF OCCLUDED FRONT.
DATABASE UPDATED. THIS FRONT SLIDES ACROSS THE NORTHERN PORTION OF
THE AREA AND WEAK WAVE DEVELOPING ON THE TRIPLE POINT IN THE
VICINITY OF NORTHERN NEW JERSEY. CHANCE POPS MUCH OF THE AREA. WEAK
SURFACE RIDGING BUILDS IN BEHIND THE DEVELOPING LOW AFTER 06Z AND
WILL END CHANCES FOR PRECIPITATION. PRECIPITATION MAINLY RAIN
SHOWERS ALONG THE COAST AND SNOW AND RAIN INLAND. JUST SOME
BRIEF CLEARING WITH THE WEAK RIDGE AS UPPER TROUGH REMAINS.
SOUTHERLY FLOW AND CLOUDS WILL KEEP TEMPERATURES FROM RAPID AND
SIGNIFICANT FALLS THIS EVENING AND LEANED TOWARD A BLEND OF THE
MAV AND FWC NUMBERS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
ARCTIC FRONT APPROACHING EARLY SUNDAY MORNING. NAM A LITTLE TOO
SLOW WITH THE SURGE OF COLD AIR AND FAVORED THE GFS. AHEAD OF THE
FRONT WILL HAVE LOW END CHANCE POPS FOR RAIN AND SNOW. FRONTAL
PASSAGE BETWEEN 16Z AND 19Z. WITH COLD AIR ALOFT AND UPPER CLOSED
LOW TO SWING THROUGH THE AREA POST FRONTAL COULD SEE SOME
INSTABILITY SNOW SHOWERS. LOWER LEVELS DO DRY OUT AND SHOWERS MAY
NOT REACH THE GROUND IN MOST LOCATIONS. SO WILL NOT INCLUDE AN
SNOW SHOWERS POST FRONTAL AT THIS TIME. WITH STRONG COLD AIR
ADVECTION AND QUICK PRESSURE RISES WILL SEE WINDS INCREASE RAPIDLY
BEHIND THE FRONT. SUSTAINED WINDS WILL BE APPROACHING WINDS
ADVISORY LEVELS WITH GUSTS LIKELY 40 TO 45 KT GUSTS. WIND ADVISORY
GUSTS LIKELY INTO SUNDAY EVENING AS WINDS ALOFT AND BEST COLD
ADVECTION SUBSIDE. WILL HOLD OFF ON THE ADVISORY AT THIS TIME IN
COLLABORATION WITH SURROUNDING OFFICES.

HAVE GONE CLOSE TO CURRENT FORECAST LOWS SUNDAY NIGHT AS GUIDANCE
IS BEGINNING TO PICK UP ON THE ARCTIC SURGE. USED A BLEND OF THE
MAV AND FWC NUMBERS. WITH WINDS BEGINNING TO DIMINISH LATE SUNDAY
NIGHT WIND CHILLS ARE NOT EXPECTED TO REACH ADVISORY LEVELS.
ALTHOUGH VALUES WILL RANGE FROM THE SINGLE DIGITS BELOW ZERO WELL
INLAND TO AROUND ZERO ALONG THE COAST.

MONDAY RIDGE BUILDS SLOWLY INTO THE REGION AS LOW MOVES THROUGH
THE CANADIAN MARITIMES. PRESSURE GRADIENT STILL STRONG ACROSS THE
AREA AND MONDAY WILL BE A WINDY DAY WITH THE COLD AIR IN PLACE.

RIDGE HOLDS INTO MONDAY NIGHT BUT CLOUDS WILL LIKELY BE ON THE
INCREASE AHEAD OF APPROACHING WARM FRONT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
GFS AND ECMWF HAVE COME INTO BETTER AGREEMENT AS COMPARED TO THIS
TIME YESTERDAY REGARDING THE FEATURES FOR THE LONG TERM. AT
500MB...THE PATTERN AMPLIFIES THROUGH TUESDAY...WITH THE TROF AXIS
LIFTING BY THE TIME IT REACHES THE EAST COAST WEDNESDAY EVENING. AT
THE SURFACE...A BROAD AREA OF LOW PRESSURE EXTENDS THROUGH THE OHIO
AND LOWER MISSISSIPPI VALLEYS ON TUESDAY AND HEADS EAST...WITH A
CENTER DEVELOPING INVOF CAROLINA COAST LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING. THIS LOW CENTER STRENGTHENS AS IT HEADS NORTHEAST
THROUGH THE DAY ON WEDNESDAY...PASSING NEARBY THE 40N/70W BENCHMARK
IN THE AFTERNOON TO EVENING HOURS. THIS WILL BRING A CHANCE OF LIGHT
SNOW ON TUESDAY...MAINLY IN THE AFTERNOON ACROSS THE CWA AS HIGHS
AVERAGE IN THE MID 30S. THE COLUMN WARMS TUESDAY NIGHT...SO A CHANCE
OF MIXED RAIN AND SNOW IN THE EVENING (WITH SNOW INLAND) CHANGES
OVER TO RAIN AS POPS INCREASE TO LIKELY. OVERNIGHT TEMPS SHOULDNT
DROP MUCH FROM THE LATE AFTERNOON WITH CLOUDS AND A SOUTHERLY
FLOW...BUT WILL HAVE TO LOOK OUT FOR THE POTENTIAL OF A PERIOD OF
FREEZING RAIN FOR SOME SPOTS ACROSS NW ORANGE COUNTY.

RAIN REMAINS LIKELY ON WEDNESDAY...THEN AS SOME COLDER AIR WRAPS
AROUND THE BACKSIDE OF THE STORM...SOME SNOW POSSIBLE...MAINLY
INLAND AS THE STORM BEGINS TO PULL FARTHER AWAY. AFTER A LINGERING
SNOW SHOWER POSSIBLE WEDS EVENING...WINDY AND DRY FOR THE REST OF
THE NIGHT INTO THURSDAY WITH HIGH PRESSURE RIDGING IN. A COLD FRONT
ON FRIDAY WILL BRING A SLIGHT CHANCE OF SNOW SHOWERS INLAND...WITH
MIXED RAIN AND SNOW SHOWERS ELSEWHERE. THEN FOR SATURDAY...HAVE
THROWN IN FLURRIES INTO THE GRIDS AS AN UPPER TROF SWINGS THROUGH.
HOWEVER IF THE 12Z/09 ECMWF VERIFIES...IT COULD BE WARMER AND
WETTER.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
SHOWERS AND EMBEDDED TSTMS THAT HAVE PRECEDED OCCLUDED FRONT PUSHING
EAST. NOT MUCH ACTIVITY BEHIND...AND WINDS TURN LIGHT WEST BEHIND
THE FRONT. WEAK RIDGING WITH SCATTERED CLOUDS FOR THE REMAINDER OF
THE NIGHT. COULD BE SOME LEFTOVER FOG...GENERALLY MVFR. SOME
IFR QUITE POSSIBLE UNTIL WINDS PICKUP.

WINDS TURN TO THE SOUTH/SOUTHWEST AFTER 08-10Z...AND INCREASE SUNDAY
MORNING AHEAD OF ARCTIC FRONT. ARCTIC FRONT APPROACHES SUN
MORNING...CLEARING AREA TERMINALS BY 18Z. THERE WILL BE SOME
RAIN/SNOW SHOWERS WITH THE PASSAGE OF THE FRONT...LOWERING
CIGS/VSBYS TO MVFR-IFR LATE MORNING. INCLUDED THAT POTENTIAL IN
NEW TAFS AS CONFIDENCE IMPROVING THAT SHOWERS OCCUR WITH THE STRONG
FRONT. MAINLY RAIN SHOWERS...WITH SNOW SHOWERS AT KSWF. IFR/LIFR IN
ANY SHORT DURATION SNOW. COULD SEE WIDELY SCT SNOW SHOWERS DURING
THE AFTERNOON HOURS BEHIND THE FRONT AS STRONG UPPER LOW APPROACHES
NEW ENGLAND. INITIAL GUSTY SOUTHWESTERLY WINDS EARLY IN THE MORNING
WILL VEER TO THE WEST/NORTHWEST AND INCREASE TO 25-30 KT WITH GUSTS
35-40 KT IN ITS WAKE. VFR EXPECTED LATE.

STRONG NW WINDS SUNDAY EVENING WITH BKN VFR CLOUDS.

OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...W/NW WINDS 15-25 KT WITH
GUSTS 30-35 KT AFTER MIDNIGHT INTO MON MORNING. WINDS DIMINISH MON
AFTERNOON. VFR. NEXT STORM SYSTEM WILL APPROACH TUE NIGHT/WED WITH
SUB-VFR CONDITIONS AND GUSTY NW WINDS AFTER IT PASSES EAST OF THE
REGION BY WED NIGHT.

&&

.MARINE...
WINDS/SEAS WILL BE RAMPING UP TO SCA LEVEL OVERNIGHT WITH PASSAGE
OF WEAK WAVE OF LOW PRES. WILL EXPECT SEAS ON THE OCEAN TO BUILD
TO 5 FT AND WINDS ON ALL WATERS TO GUSTS TO 25 KT AROUND MIDNIGHT.

STRONG ARCTIC FRONT THEN MOVES INTO AREA WATERS SUN MORNING...
CLEARING THE WATERS BETWEEN 18-21Z. THE COMBINATION OF A TIGHT
PRESSURE GRADIENT AND STRONG CAA WILL RESULT IN GALE FORCE WINDS
ACROSS ALL WATERS WITH STORM FORCE WIND GUSTS POSSIBLE FOR A BRIEF
PERIOD BETWEEN 20-02Z. GALES WILL CONTINUE THROUGH SUN NIGHT BEFORE
DIMINISHING FROM WEST TO EAST MON MORNING. WINDS/SEAS WILL MOST
LIKELY REMAIN AROUND SCA MON AFTERNOON AND NIGHT. SEAS ON THE OCEAN
WILL BE BUILDING TO 8-13 FT ON THE OCEAN AND 5-7 FT ON THE SOUND.
WOULD NOT BE SURPRISED IF SEAS WERE HIGHER THAN THAT...ESPECIALLY ON
LI SOUND.

ANOTHER ISSUE OF CONCERN SUN NIGHT WILL BE THE DEVELOPMENT OF LIGHT
TO OCCASIONALLY MODERATE FREEZING SPRAY ON THE OCEAN. WATER TEMPS
SEEM TO BE A BIT TOO HIGH FOR THIS TO BE A MAJOR CONCERN.

HIGH PRES PASSES SOUTH OF AREA WATERS MON NIGHT. SCA CONDITIONS
BECOME LIKELY ON THE OCEAN WATERS TUESDAY NIGHT WITH THE APPROACH
OF THE NEXT STORM FROM THE SOUTH. THIS STORM MAY ALSO PRODUCE GALE
FORCE GUSTS ON ALL WATERS ON WEDNESDAY AS THE STORM INTENSIFIES
AND PASSES TO THE SOUTHEAST.

&&

.HYDROLOGY...
LIQUID PRECIPITATION TOTALS ONLY A COUPLE OF TENTHS OF AN INCH
FROM SATURDAY MORNING THROUGH TONIGHT. THEN JUST SOME LIGHT
SHOWERS SUNDAY MORNING WITH A FEW HUNDREDTHS POSSIBLE. A MORE
SIGNIFICANT PRECIPITATION EVENT IS LIKELY TUESDAY INTO WEDNESDAY
WITH LIQUID EQUIVALENT OF 1 TO 2 INCHES POSSIBLE.

&&

.TIDES/COASTAL FLOODING...
STRONG WESTERLY WINDS DEVELOPING SUN MAY RESULT IN LOW WATERS
PROBLEMS...ESPECIALLY FOR WESTERN LI SOUND...BEGINNING WITH THE LOW
TIDE CYCLE SUN NIGHT/MON MORNING.

12Z NGM GUIDANCE INDICATING DEPARTURES OF 2 FT BELOW NORMAL ON THE
OCEAN AND 2.5 TO 3 FT BELOW NORMAL ON LI SOUND FOR THE LOW TIDE
CYCLE SUN NIGHT/MON MORNING. CURRENTLY...NGM GUIDANCE ONLY GOES OUT
UNTIL 12Z MON.

12Z GFS GUIDANCE IS MUCH HIGHER...WITH DEPARTURES OF 3 TO 3.5 FT
BELOW NORMAL ON THE OCEAN AND 4.5 TO 5 FT BELOW NORMAL ON LI SOUND
FOR SAME PERIOD. TAKING HALF OF THE GFS GUIDANCE (WHICH HAS BEEN A
STANDARD PRACTICE THIS YEAR WITH THESE LOW WATER EVENTS DUE TO GFS
RUNNING HIGH) BRINGS A VALUE CLOSE TO NGM GUIDANCE...WHICH WOULD
STILL INDICATE THE NEED FOR A LOW WATER ADVISORY.

GOING INTO THE LOW TIDE CYCLE MON AFTERNOON/EVENING...12Z GFS
GUIDANCE INDICATING DEPARTURES OF 2.5 TO 3.5 FT BELOW NORMAL ON THE
OCEAN AND 3 TO 4 FT BELOW NORMAL ON LI SOUND.

OFFICE POLICY IS TO HOIST LOW WATER ADVISORIES IN THE FIRST TWO
PERIODS ONLY...AND THIS WOULD BE A 3RD PERIOD EVENT. THIS WILL GIVE
OVERNIGHT SHIFT A CHANCE TO LOOK AT A MORE COMPLETE SET OF DATA TO
DETERMINE PRIME LOCATIONS FOR THE ADVISORY.

LOW WATER PROBLEMS COULD CONTINUE INTO THE LOW TIDE CYCLE MON
NIGHT/TUE MORNING...THOUGH IT IS UNLIKELY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ330-335-338-340-345-355.
     GALE WARNING FROM 6 AM THIS MORNING TO 7 AM EST MONDAY FOR
     ANZ338.
     GALE WARNING FROM 6 AM THIS MORNING TO 10 AM EST MONDAY FOR
     ANZ330-335-340-345-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ350-353.
     GALE WARNING FROM 6 AM THIS MORNING TO 1 PM EST MONDAY FOR
     ANZ350.

&&

SYNOPSIS...MET
NEAR TERM...MET/PW
SHORT TERM...MET
LONG TERM...JC
AVIATION...PW
MARINE...JC/MPS
HYDROLOGY...MET
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 9, 6:35 PM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
635 PM EST SAT FEB 9 2008

CTZ005>012-NJZ002>006-011-NYZ067>081-101300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
635 PM EST SAT FEB 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY MAY BE NEEDED SUNDAY AND SUNDAY EVENING...FOR
SUSTAINED WINDS 30-35 MPH AND GUSTS 45-50 MPH AFTER THE PASSAGE
OF AN ARCTIC FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ330-335-340-345-353-355-101300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
635 PM EST SAT FEB 9 2008

...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALE FORCE WINDS...POSSIBLY APPROACHING STORM FORCE ON THE OCEAN...
WILL BE LIKELY SUNDAY AND SUNDAY NIGHT AFTER THE PASSAGE OF AN
ARCTIC FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ338-101300-
NEW YORK HARBOR-
635 PM EST SAT FEB 9 2008

...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 7 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALE FORCE WINDS...POSSIBLY APPROACHING STORM FORCE ON THE OCEAN...
WILL BE LIKELY SUNDAY AND SUNDAY NIGHT AFTER THE PASSAGE OF AN
ARCTIC FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ350-101300-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
635 PM EST SAT FEB 9 2008

...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALE FORCE WINDS...POSSIBLY APPROACHING STORM FORCE ON THE OCEAN...
WILL BE LIKELY SUNDAY AND SUNDAY NIGHT AFTER THE PASSAGE OF AN
ARCTIC FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 10, 12:05 AM EST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1205 AM EST SUN FEB 10 2008

CTZ005>011-NYZ077>081-100600-
NASSAU-NORTHEAST SUFFOLK-NORTHERN FAIRFIELD-NORTHERN
MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-NORTHWEST
SUFFOLK-SOUTHEAST SUFFOLK-SOUTHERN FAIRFIELD-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHWEST SUFFOLK-
1205 AM EST SUN FEB 10 2008

...THUNDERSTORMS WILL IMPACT SOUTHERN CONNECTICUT AND LONG ISLAND
THROUGH 1 AM...

AT 1158 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM WATERBURY TO DARIEN TO
COLD SPRING HARBOR TO 8 MILES SOUTH OF LIDO BEACH...OR ALONG A LINE
EXTENDING FROM WATERBURY TO NORWALK TO SYOSSET TO 9 MILES SOUTHEAST
OF LONG BEACH...AND MOVING EAST AT 40 MPH.

THESE STORMS WILL BE...
  NEAR STRATFORD BY 1210 AM.
  NEAR ORANGE BY 1215 AM.
  NEAR NEW HAVEN BY 1220 AM.
  NEAR WALLINGFORD BY 1225 AM.
  NEAR PORTLAND BY 1230 AM.
  NEAR NORTH BRANDFORD BY 1235 AM.

WIND GUSTS UP TO 35 MPH...SMALL HAIL AND BRIEF HEAVY RAIN ARE
POSSIBLE WITH THESE STORMS.

GOODMAN

Nearby

Wind Advisories in New York, 2008Wind Advisories in Connecticut, 2008Wind Advisories in New Jersey, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.